User menu

Limiting Bourgain–Brezis estimates for systems of linear differential equations: Theme and variations

Bibliographic reference Van Schaftingen, Jean. Limiting Bourgain–Brezis estimates for systems of linear differential equations: Theme and variations. In: Journal of Fixed Point Theory and Applications, Vol. 15, no.2, p. 273-297 (2014)
Permanent URL
  1. Abatangelo Laura, Terracini Susanna, Solutions to nonlinear Schrödinger equations with singular electromagnetic potential and critical exponent, 10.1007/s11784-011-0053-0
  2. R. A. Adams and J. J. F. Fournier, Sobolev Spaces. 2nd ed., Pure and Applied Mathematics (Amsterdam) 140, Elsevier/Academic Press, Amsterdam, 2003.
  3. S. Agmon, The L p approach to the Dirichlet problem. I. Regularity theorems. Ann. Sc. Norm. Super. Pisa (3) 3 (1959), 405–448.
  4. S. Agmon, Lectures on Elliptic Boundary Value Problems. Van Nostrand Mathematical Studies 2, Van Nostrand, Princeton, NJ, 1965.
  5. Alvino A.: Sulla diseguaglianza di Sobolev in spazi di Lorentz. Boll. Un. Mat. Ital. A 5(14), 148–156 (1977)
  6. Ambrosio Luigi, Coscia Alessandra, Maso Gianni Dal, Fine Properties of Functions with Bounded Deformation, 10.1007/s002050050051
  7. C. Amrouche and H. H. Nguyen, New estimates for the div, curl, grad operators and elliptic problems with L 1-data in the half-space. Appl. Math. Lett. 24 (2011), 697–702.
  8. C. Amrouche and H. H. Nguyen, New estimates for the div-curl-grad operators and elliptic problems with L 1-data in the whole space and in the half-space. J. Differential Equations 250 (2011), 3150–3195.
  9. Amrouche Chérif, Nguyen Huy Hoang, Elliptic problems with $L^1$-data in the half-space, 10.3934/dcdss.2012.5.369
  10. A. Baldi and B. Franchi, Sharp a priori estimates for div-curl systems in Heisenberg groups. J. Funct. Anal. 265 (2013), 2388–2419.
  11. F. Bethuel, G. Orlandi and D. Smets, Approximations with vorticity bounds for the Ginzburg-Landau functional. Commun. Contemp. Math. 6 (2004), 803–832.
  12. G. Bourdaud, Calcul fonctionnel dans certains espaces de Lizorkin–Triebel. Arch. Math. (Basel) 64 (1995), 42–47.
  13. Bourgain Jean, Brezis Haı̈m, Sur l'équation divu=f, 10.1016/s1631-073x(02)02344-0
  14. J. Bourgain and H. Brezis, On the equation div Y =  f and application to control of phases. J. Amer. Math. Soc. 16 (2003), 393–426.
  15. Bourgain Jean, Brezis Haïm, New estimates for the Laplacian, the div–curl, and related Hodge systems, 10.1016/j.crma.2003.12.031
  16. Bourgain Jean, Brezis Haim, New estimates for elliptic equations and Hodge type systems, 10.4171/jems/80
  17. J. Bourgain, H. Brezis and P. Mironescu, Lifting in Sobolev spaces. J. Anal. Math. 80 (2000), 37–86.
  18. Bourgain Jean, Brezis Haim, Mironescu Petru, H1/2 maps with values into the circle: Minimal Connections, Lifting, and the Ginzburg–Landau equation, 10.1007/s10240-004-0019-5
  19. P. Bousquet and P. Mironescu, An elementary proof of an inequality of Maz’ya involving L 1 vector fields. In: Nonlinear Elliptic Partial Differential Equations, Contemp. Math. 540, Amer. Math. Soc., Providence, RI, 2011, 59–63.
  20. P. Bousquet, P. Mironescu and E. Russ, A limiting case for the divergence equation. Math. Z. 274 (2013), 427–460.
  21. P. Bousquet and J. Van Schaftingen, Hardy-Sobolev inequalities for vector fields and canceling linear differential operators. To appear in Indiana Univ. Math. J.
  22. H. Brezis, Functional Analysis, Sobolev Spaces and Partial Differential Equations. Springer, New York, 2011.
  23. Brezis Haïm, Nguyen Hoai-Minh, The Jacobian determinant revisited, 10.1007/s00222-010-0300-9
  24. H. Brezis and L. Nirenberg, Degree theory and BMO. I. Compact manifolds without boundaries. Selecta Math. (N.S.) 1 (1995), 197–263.
  25. Brezis Haïm, Van Schaftingen Jean, Boundary estimates for elliptic systems with L1–data, 10.1007/s00526-007-0094-9
  26. H. Brezis and J. Van Schaftingen, Circulation integrals and critical Sobolev spaces: Problems of optimal constants. In: Perspectives in Partial Differential Equations, Harmonic Analysis and Applications, Proc. Sympos. Pure Math. 79, Amer. Math. Soc., Providence, RI, 2008, 33–47.
  27. Briane Marc, Casado-Díaz Juan, Estimate of the pressure when its gradient is the divergence of a measure. Applications, 10.1051/cocv/2010037
  28. Briane Marc, Casado-Díaz Juan, Homogenization of Stiff Plates and Two-Dimensional High-Viscosity Stokes Equations, 10.1007/s00205-012-0520-9
  29. M. Briane, J. Casado-Díaz and F. Murat, The div-curl lemma “trente ans après”: An extension and an application to the G-convergence of unbounded monotone operators. J. Math. Pures Appl. (9) 91 (2009), 476–494.
  30. A. P. Calderón and A. Zygmund, On the existence of certain singular integrals. Acta Math. 88 (1952), 85–139.
  31. Castro Hernán, Wang Hui, A Hardy type inequality for W m,1(0, 1) functions, 10.1007/s00526-010-0322-6
  32. Castro Hernán, Dávila Juan, Wang Hui, A Hardy type inequality for functions, 10.1016/j.crma.2011.06.026
  33. Dávila Juan, Castro Hernán, Wang Hui, A Hardy type inequality for $W^{m,1}_0(\Omega)$ functions, 10.4171/jems/357
  34. Chanillo Sagun, Schaftingen Jean van, Subelliptic Bourgain–Brezis estimates on groups, 10.4310/mrl.2009.v16.n3.a9
  35. Chanillo Sagun, Yung Po-Lam, An Improved Strichartz Estimate for Systems with Divergence Free Data, 10.1080/03605302.2011.594475
  36. Cohen Albert, Dahmen Wolfgang, Daubechies Ingrid, DeVore Ronald, Harmonic Analysis of the space BV, 10.4171/rmi/345
  37. R. Coifman, P.-L. Lions, Y. Meyer and S. Semmes, Compensated compactness and Hardy spaces. J. Math. Pures Appl. (9) 72 (1993), 247–286.
  38. Conti Sergio, Faraco Daniel, Maggi Francesco, A New Approach to Counterexamples to L1 Estimates: Korn?s Inequality, Geometric Rigidity, and Regularity for Gradients of Separately Convex Functions, 10.1007/s00205-004-0350-5
  39. De Pauw Thierry, Moonens Laurent, Pfeffer Washek F., Charges in middle dimensions, 10.1016/j.matpur.2009.04.001
  40. T. De Pauw and W. F. Pfeffer, Distributions for which div v =  F has a continuous solution. Comm. Pure Appl. Math. 61 (2008), 230–260.
  41. L. Ehrenpreis, A fundamental principle for systems of linear differential equations with constant coefficients, and some of its applications. In: Proc. Internat. Sympos. Linear Spaces (Jerusalem, 1960), Jerusalem Academic Press, Jerusalem, 1961, 161–174.
  42. C. Fefferman and E. M. Stein, H p spaces of several variables. Acta Math. 129 (1972), 137–193.
  43. G. B. Folland, Subelliptic estimates and function spaces on nilpotent Lie groups. Ark. Mat. 13 (1975), 161–207.
  44. G. B. Folland and E. M. Stein, Estimates for the $${\bar{\partial}_b}$$ ∂ ¯ b complex and analysis on the Heisenberg group. Comm. Pure Appl. Math. 27 (1974), 429–522.
  45. G. B. Folland and E. M. Stein, Hardy Spaces on Homogeneous Groups. Mathematical Notes 28, Princeton University Press, Princeton, NJ, 1982.
  46. E. Gagliardo, Proprietà à di alcune classi di funzioni in più variabili. Ricerche Mat. 7 (1958), 102–137.
  47. Garroni Adriana, Leoni Giovanni, Ponsiglione Marcello, Gradient theory for plasticity via homogenization of discrete dislocations, 10.4171/jems/228
  48. A. Grothendieck, Résumé de la théorie métrique des produits tensoriels topologiques. Bol. Soc. Mat. São Paulo 8 (1953), 1–79.
  49. L. Hörmander, Differentiability properties of solutions of systems of differential equations. Ark. Mat. 3 (1958), 527–535.
  50. L. Hörmander, The Analysis of Linear Partial Differential Operators. III. Pseudodifferential Operators. Grundlehren Math. Wiss. 274, Springer, Berlin, 1985.
  51. J. Hounie and T. Picon, Local Gagliardo-Nirenberg estimates for elliptic systems of vector fields. Math. Res. Lett. 18 (2011), 791–804.
  52. T. Isobe, Topological and analytical properties of Sobolev bundles. II. Higher dimensional cases. Rev. Mat. Iberoam. 26 (2010), 729–798.
  53. T. Iwaniec, Integrability Theory, and the Jacobians. Lecture Notes, Universität Bonn, 1995.
  54. D. Jerison, The Poincaré inequality for vector fields satisfying Hörmander’s condition. Duke Math. J. 53 (1986), 503–523.
  55. G. A. Kaljabin, Descriptions of functions from classes of Besov-Lizorkin- Triebel type. In: Studies in the Theory of Differentiable Functions of Several Variables and Its Applications, VIII, Tr. Mat. Inst. Steklov. 156, 1980, 82–109 (in Russian).
  56. Kirchheim Bernd, Kristensen Jan, Automatic convexity of rank-1 convex functions, 10.1016/j.crma.2011.03.013
  57. B. Kirchheim and J. Kristensen, On rank one convex functions that are homogeneous of degree one. In preparation.
  58. V. I. Kolyada, On the embedding of Sobolev spaces. Mat. Zametki 54 (1993), 48–71 (in Russian); English transl.: Math. Notes 54 (1993), 908–922.
  59. V. I. Kolyada, On Fubini type property in Lorentz spaces. In: Recent Advances in Harmonic Analysis and Applications, Springer Proc. Math. Stat. 25, Springer, New York, 2013, 171–179.
  60. H. Komatsu, Resolutions by hyperfunctions of sheaves of solutions of differential equations with constant coefficients. Math. Ann. 176 (1968), 77–86.
  61. L. Lanzani, Higher order analogues of exterior derivative. Bull. Inst. Math. Acad. Sin. (N.S.) 8 (2013), 389–398.
  62. L. Lanzani and A. S. Raich, On div-curl for higher order. In: Advances in Analysis: The Legacy of Elias M. Stein, Princeton Mathematical Series, Princeton University Press, Princeton, NJ, 2014, 245–272.
  63. L. Lanzani and E. M. Stein, A note on div curl inequalities. Math. Res. Lett. 12 (2005), 57–61.
  64. E. H. Lieb and M. Loss Analysis. 2nd ed., Grad. Stud. Math. 14, Amer. Math. Soc., Providence, RI, 2001.
  65. J.-L. Lions and E. Magenes, Problemi ai limiti non omogenei. III. Ann. Sc. Norm. Super. Pisa (3) 15 (1961), 41–103.
  66. Lopatinskiĭ Ja. B., A method of reducing boundary problems for a system of differential equations of elliptic type to regular integral equations, 10.1090/trans2/089/08
  67. V. Maz’ya, Bourgain–Brezis type inequality with explicit constants. In: Interpolation Theory and Applications, Contemp. Math. 445, Amer. Math. Soc., Providence, RI, 2007, 247–252.
  68. V. Maz’ya, Estimates for differential operators of vector analysis involving L 1- norm. J. Eur. Math. Soc. (JEMS) 12 (2010), 221–240.
  69. V. Maz’ya, Sobolev Spaces with Applications to Elliptic Partial Differential Equations. 2nd ed., Grundlehren Math. Wiss. 342, Springer, Heidelberg, 2011.
  70. Maz'ya Vladimir, Shaposhnikova Tatyana, A Collection of Sharp Dilation Invariant Integral Inequalities for Differentiable Functions, Sobolev Spaces In Mathematics I ISBN:9780387856476 p.223-247, 10.1007/978-0-387-85648-3_8
  71. Mironescu Petru, On some inequalities of Bourgain, Brezis, Maz'ya, and Shaposhnikova related to vector fields, 10.1016/j.crma.2010.03.019
  72. Mitrea Irina, Mitrea Marius, A remark on the regularity of the div-curl system, 10.1090/s0002-9939-08-09671-8
  73. F. Murat, Compacité par compensation. Ann. Sc. Norm. Super. Pisa Cl. Sci. (4) 5 (1978), 489–507.
  74. L. Nirenberg, On elliptic partial differential equations. Ann. Sc. Norm. Super. Pisa (3) 13 (1959), 115–162.
  75. Ornstein Donald, A non-inequality for differential operators in the L1 norm, 10.1007/bf00253928
  76. W. F. Pfeffer, The Divergence Theorem and Sets of Finite Perimeter. Pure and Applied Mathematics, CRC Press, Boca Raton, FL, 2012.
  77. L. P. Rothschild and E. M. Stein, Hypoelliptic differential operators and nilpotent groups. Acta Math. 137 (1976), 247–320.
  78. M. Rumin, Formes différentielles sur les variétés de contact. J. Differential Geom. 39 (1994), 281–330.
  79. M. Rumin, Differential geometry on C-C spaces and application to the Novikov- Shubin numbers of nilpotent Lie groups. C. R. Acad. Sci. Paris Sér. I Math. 329 (1999), 985–990.
  80. Rumin M., Sub-Riemannian limit of the differential form spectrum of contact manifolds, 10.1007/s000390050013
  81. M. Rumin, Around heat decay on forms and relations of nilpotent Lie groups. In: Sémin. Théor. Spectr. Géom. 19, Univ. Grenoble I, Saint, 2001, 123–164.
  82. T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations. de Gruyter Ser. Nonlinear Anal. Appl. 3, de Gruyter, Berlin, 1996.
  83. B. J. Schmitt and M. Winkler, On embeddings between BV and $${\dot{W}^{s,p}}$$ W ˙ s , p . Preprint no. 6, Lehrstuhl I für Mathematik, RWTH Aachen, 2000.
  84. Schwarz Günter, Hodge Decomposition—A Method for Solving Boundary Value Problems, ISBN:9783540600169, 10.1007/bfb0095978
  85. S. K. Smirnov, Decomposition of solenoidal vector charges into elementary solenoids, and the structure of normal one-dimensional flows. Algebra i Analiz 5 (1993), 206–238 (in Russain); English transl.: St. Petersburg Math. J. 5 (1994), 841–867.
  86. V. A. Solonnikov, Overdetermined elliptic boundary value problems. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 21 (1971), 112–158 (in Russian); English transl.: J. Sov. Math. 1 (1973), 477–512.
  87. V. A. Solonnikov, Inequalities for functions of the classes $${{{\dot{W}^{\vec{m}}_{{p}}}{(\mathbb{R}^n)}}}$$ W ˙ p m → ( R n ) . Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 27 (1972), 194–210 (in Russian); English transl.: J. Sov. Math. 3 (1975), 549–564.
  88. Spencer D. C., Overdetermined systems of linear partial differential equations, 10.1090/s0002-9904-1969-12129-4
  89. E. M. Stein, Singular Integrals and Differentiability Properties of Functions. Princeton Math. Ser. 30, Princeton University Press, Princeton, NJ, 1970.
  90. E. M. Stein, Harmonic Analysis: Real-Variable Methods, Orthogonality, and Oscillatory Integrals. Princeton Math. Ser. 43, Princeton University Press, Princeton, NJ, 1993.
  91. M. J. Strauss, Variations of Korn’s and Sobolev’s equalities. In: Partial Differential equations (Univ. California, Berkeley, Calif., 1971), Proc. Sympos. Pure Math. 23, Amer. Math. Soc., Providence, RI, 1973, 207–214.
  92. R. S. Strichartz, Multipliers on fractional Sobolev spaces. J. Math. Mech. 16 (1967), 1031–1060.
  93. R. S. Strichartz, Fubini-type theorems. Ann. Sc. Norm. Super. Pisa (3) 22 (1968), 399–408.
  94. E. Tadmor, Hierarchical solutions for linear equations: A constructive proof of the closed range theorem. Preprint, arXiv:1003.1525 .
  95. L. Tartar, Une nouvelle méthode de résolution d’équations aux dérivées partielles non linéaires. In: Journées d’Analyse Non Linéaire (Besançon, 1977), Lecture Notes in Math. 665, Springer, Berlin, 1978, 228–241.
  96. L. Tartar, Compensated compactness and applications to partial differential equations. In: Nonlinear Analysis and Mechanics (Heriot-Watt Symposium, Vol. IV), Res. Notes in Math. 39, Pitman, Boston, MA, 1979, 136–212.
  97. L. Tartar, Homogénéisation et compacité par compensation. In: Séminaire Goulaouic-Schwartz (1978/1979), École Polytech., Palaiseau, 1979.
  98. L. Tartar, Imbedding theorems of Sobolev spaces into Lorentz spaces. Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8) 1 (1998), 479–500.
  99. Temam Roger, Strang Gilbert, Functions of bounded deformation, 10.1007/bf00284617
  100. Triebel Hans, Theory of Function Spaces, ISBN:9783034604154, 10.1007/978-3-0346-0416-1
  101. H. Triebel, The Structure of Functions. Monographs in Math. 97, Birkhäuser, Basel, 2001.
  102. Uchiyama Akihito, A constructive proof of the Fefferman-Stein decomposition of BMO (Rn), 10.1007/bf02392729
  103. Van Schaftingen Jean, A simple proof of an inequality of Bourgain, Brezis and Mironescu, 10.1016/j.crma.2003.10.036
  104. Van Schaftingen Jean, Estimates for L1-vector fields, 10.1016/j.crma.2004.05.013
  105. J. Van Schaftingen, Estimates for L 1 vector fields with a second order condition. Acad. Roy. Belg. Bull. Cl. Sci. (6) 15 (2004), 103–112.
  106. J. Van Schaftingen, Function spaces between BMO and critical Sobolev spaces. J. Funct. Anal. 236 (2006), 490–516.
  107. J. Van Schaftingen, Estimates for L 1 vector fields under higher-order differential conditions. J. Eur. Math. Soc. (JEMS) 10 (2008), 867–882.
  108. J. Van Schaftingen, Limiting fractional and Lorentz space estimates of differential forms. Proc. Amer. Math. Soc. 138 (2010), 235–240.
  109. J. Van Schaftingen, Limiting Sobolev inequalities for vector fields and canceling linear differential operators. J. Eur. Math. Soc. (JEMS) 15 (2013), 877–921.
  110. Wang Yi, Yung Po-Lam, A subelliptic Bourgain–Brezis inequality, 10.4171/jems/443
  111. Wojtaszczyk P., Banach Spaces For Analysts, ISBN:9780511608735, 10.1017/cbo9780511608735
  112. Xiang Xingfei, L 3/2-estimates of vector fields with L 1 curl in a bounded domain, 10.1007/s00526-011-0473-0
  113. P.-L. Yung, Sobolev inequalities for (0, q) forms on CR manifolds of finite type. Math. Res. Lett. 17 (2010), 177–196.